ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Scattering of surface water waves involving a vertical barrier with a gap

Chakrabarti, A and Manam, SR and Banerjea, S (2003) Scattering of surface water waves involving a vertical barrier with a gap. In: Journal of Engineering Mathematics, 45 (2). pp. 183-194.

[img] PDF
Scattering.pdf
Restricted to Registered users only

Download (110Kb) | Request a copy

Abstract

A mixed boundary-value problem associated with scattering of surface water waves by a vertical barrier with a gap of an arbitrary length is solved completely by the aid of the solution of a special logarithmic singular integral equation in the domain (a,b), which has bounded behaviour at both the end points a(> 0) and b. The reflection coefficient is obtained analytically and its numerical values are presented graphically, for different values of the ratio of the width of the gap to the position of the gap. The present method of solution replaces the existing methods, which are either more elaborate or approximate in nature.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Springer Netherlands.
Keywords: boundary-value problem;logarithmic kernels;reflection coefficient;singular integral equation;surface water waves
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 28 Feb 2008
Last Modified: 19 Sep 2010 04:42
URI: http://eprints.iisc.ernet.in/id/eprint/13116

Actions (login required)

View Item View Item